Alert archive / Tennessee / Tornado Warnings in 2025

Tornado Warning 1, NWS Nashville, TN

February 6, 2025Jackson County, Overton County, Putnam County, Tennessee

NWS Nashville, TN issued this tornado warning at Feb 6, 2025, 5:56 PM CST for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2025, 5:56 PM CST (23:56 UTC)
Expired
Feb 6, 2025, 6:30 PM CST
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Jackson County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 6:10 PM CSTTORNADO6 Sse Gainesboro, TNThe tornado touched down just east of Highway 56 north of Center Grove in Jackson County, where hundreds of trees were snapped and uprooted as well as some minor roof damage to a single-family home. The tornado continued ENE and caused significant roof damage
Feb 6, 6:20 PM CSTTSTM WND DMG5 Nnw Algood, TNTree down near house on Cindy Drive in extreme northern Putnam.
Feb 6, 6:20 PM CSTTORNADO5 Nnw Algood, TN*** 1 INJ *** Corrects previous tornado report from 5 NNW Algood. This EF1 tornado touched down near Cyphers Drive in northern Putnam County where tree damage was found. As the tornado continued east, there was additional tree damage found along Cindy Drive al
Feb 6, 6:20 PM CSTTORNADO5 Nnw Algood, TNThis EF1 tornado touched down near Cyphers Drive in northern Putnam County where tree damage was found. As the tornado continued east, there was additional tree damage found along Cindy Drive along with roof damage and significant garage damage to homes on Mal

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

986 
WFUS54 KOHX 062356
TOROHX
TNC087-133-141-070030-
/O.NEW.KOHX.TO.W.0001.250206T2356Z-250207T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
556 PM CST Thu Feb 6 2025

The National Weather Service in Nashville has issued a

* Tornado Warning for...
  Southwestern Overton County in Middle Tennessee...
  Jackson County in Middle Tennessee...
  Northwestern Putnam County in Middle Tennessee...

* Until 630 PM CST.

* At 555 PM CST, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Gainesboro, moving east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Gainesboro around 600 PM CST.

Other locations impacted by this tornadic thunderstorm include
Granville and Cummins Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 8541 3615 8540 3621 8579 3622 8578
      3624 8578 3625 8580 3625 8582 3629 8585
      3633 8584 3634 8583 3640 8583 3642 8551
      3641 8550 3642 8549
TIME...MOT...LOC 2355Z 271DEG 36KT 3631 8577 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Baggett
1 follow-up statement
968 
WWUS54 KOHX 070013
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
613 PM CST Thu Feb 6 2025

TNC087-133-141-070030-
/O.CON.KOHX.TO.W.0001.000000T0000Z-250207T0030Z/
Overton TN-Jackson TN-Putnam TN-
613 PM CST Thu Feb 6 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
SOUTHWESTERN OVERTON...SOUTHEASTERN JACKSON AND NORTHWESTERN PUTNAM
COUNTIES...

At 612 PM CST, a severe thunderstorm capable of producing a tornado
was located near Gainesboro, moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Overton, southeastern Jackson and northwestern Putnam
Counties, including the following locations... Cummins Falls State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 8541 3615 8540 3621 8573 3641 8569
      3642 8551 3641 8550 3642 8549
TIME...MOT...LOC 0012Z 271DEG 36KT 3631 8555 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Baggett

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 6, 5:36 PM CST, 20 minutes earlier. Its key messages:

  • Updated at 516 PM CST Thu Feb 6 2025
  • There is a slight (level 2/5) risk for severe storms this afternoon and evening. Main impacts will be strong winds and hail. Additional precipitation amounts up to half an inch expected.
  • More rain this weekend, with cooler temperatures to come next week followed by continued active weather.
Area forecast discussion, Feb 6, 5:36 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
536 PM CST Thu Feb 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 516 PM CST Thu Feb 6 2025

- There is a slight (level 2/5) risk for severe storms this
  afternoon and evening. Main impacts will be strong winds and
  hail. Additional precipitation amounts up to half an inch
  expected.

- More rain this weekend, with cooler temperatures to come next
  week followed by continued active weather.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 1155 AM CST Thu Feb 6 2025

The KOHX RADAR shows a few batches of (mainly light) rain showers
moving across Middle Tennessee at this time, and the slowly-
progressing cold front can be depicted near the KY/TN border, very
near Clarksville. Mesoanalysis and water vapor imagery show we
remain in a zonal flow, but a subtle shortwave perturbation can
be seen exiting the Ozarks currently. This disturbance will help
set off additional thunderstorm development across Middle
Tennessee in the coming hours, and a couple storms are already
developing in far western TN. In fact, better mid-level lapse
rates will arrive in Middle Tennessee soon, overlapping the warm,
unstable air south of the cold front. Dewpoints in the low to mid
60s with mid-level lapse rates ~7.0 C/km will help achieve 1,000
J/kg SBCAPE, with potentially higher values where more
substantial surface heating can occur. There are a few breaks in
the overcast right now.

Either way, hi-res guidance suggests some semi-discrete
thunderstorms potential this afternoon with ~40 kts eff. bulk
shear. The more favorable lapse rates aloft and westerly shear
suggest an increased hail/wind threat this afternoon, hence the
recent SPC upgrade to a 'Slight Risk'. Thankfully, surface flow
remains southwesterly and the stronger morning low-level jet has
departed toward the East Coast. This has left us with shrunken
hodograph curvature and more unidirectional flow which tends to
support splitting updrafts. However, the tornado threat remains
non-zero through the afternoon and early evening, and would be
associated with any stronger right-moving supercells. We're
fortunate that forcing remains on the 'weaker' side. The overall
threat for severe weather is forecast generally 2 PM to 9 PM CST.

The cold front is forecast to accelerate with more southward
progression behind the residual thunderstorms this evening.
Drier, cooler air will advect into Middle Tennessee tonight with
lows 10-15 degrees cooler than this morning. However, our dry
weather will not last long amidst a continued zonal flow aloft.
Isentropic ascent will foster increasing rain chances across the
Tennessee Valley later Friday afternoon.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 1155 AM CST Thu Feb 6 2025

Medium-range guidance suggests the zonal flow will persist across
much of the CONUS through this weekend, with continued rain
chances across TN as a low pressure system develops to our north
on Saturday. This will provide a warm-up on Saturday afternoon
with forecast highs in the low to mid 70s across Middle Tennessee.
The trailing cold front is expected to move across the area
Saturday night into Sunday morning, dropping temperatures
considerably. Thereafter, some more potent upper-level waves are
progged to advance from the Southwest toward the Mississippi and
Ohio Valleys as flow aloft becomes west-southwesterly. Thus, the
pattern will remain active in our region with additional rain
chances advertised through the end of the period. Currently there
are no concerns for hazardous weather.

&&

.AVIATION...
(00Z TAFS)
Issued at 516 PM CST Thu Feb 6 2025

It's going to be a rainy/stormy evening across Middle Tennessee. A
cold front is currently situated north of BNA but south of CKV.
Most of this evening's convection is going to occur along and
north of the boundary. It will eventually clear the region, but
it's going to take several hours. So we have included TEMPO groups
for SHRA/TSRA as appropriate. Look for low clouds and some fog
after the fropa. Fog should dissipate rather quickly. Low
ceilings will persist until late tonight or early Friday morning.
Winds will obviously shift around to the north with the fropa, but
not overly gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      45  54  49  73 /  80  10  40  60
Clarksville    40  51  45  71 /  60  10  60  70
Crossville     41  54  46  69 /  90  10  40  60
Columbia       44  54  47  74 /  80  20  30  40
Cookeville     42  54  48  71 /  90  10  50  60
Jamestown      38  53  44  70 /  90  10  50  70
Lawrenceburg   45  55  49  73 /  80  10  20  30
Murfreesboro   44  54  47  73 /  90  20  30  50
Waverly        41  51  44  71 /  70  10  40  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sizemore
LONG TERM....Sizemore
AVIATION.....Rose

In the hours before

Special weather statement, Feb 6, 1:34 PM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CST Thu Feb 6 2025

TNZ005-006-062000-
Stewart TN-Montgomery TN-
134 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES THROUGH 200 PM CST...

At 134 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8757 3651 8756
      3648 8806 3649 8806 3652 8804 3656 8803
      3666 8807 3668 8802 3668 8799
TIME...MOT...LOC 1934Z 258DEG 42KT 3657 8804

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mueller
Special weather statement, Feb 6, 3:12 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CST Thu Feb 6 2025

TNZ005-006-062145-
Stewart TN-Montgomery TN-
312 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES THROUGH 345 PM CST...

At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 10 miles southwest of Fort Campbell, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Big Rock, Indian Mound, and Woodlawn.

This includes Interstate 24 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3645 8720 3648 8777 3664 8776 3664 8721
TIME...MOT...LOC 2111Z 270DEG 36KT 3660 8766

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 3:42 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
342 PM CST Thu Feb 6 2025

TNZ006-007-062215-
Robertson TN-Montgomery TN-
342 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 415 PM CST...

At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Springfield, Coopertown, Guthrie, Adams, and Cedar Hill.

This includes Interstate 24 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3644 8687 3648 8737 3664 8737 3665 8688
TIME...MOT...LOC 2142Z 271DEG 33KT 3659 8725

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 4:13 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CST Thu Feb 6 2025

TNZ007-008-027-062245-
Robertson TN-Davidson TN-Sumner TN-
413 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND CENTRAL ROBERTSON COUNTIES THROUGH 445 PM
CST...

At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Springfield, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Cross
Plains, Old Hickory, Joelton, Pleasant View, Whites Creek, and
Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 88 and 111.
 Interstate 24 between mile markers 22 and 26, and between mile
markers 32 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3647 8646 3614 8667 3632 8692 3637 8691
      3639 8692 3638 8693 3639 8694 3638 8694
      3638 8696 3637 8698 3638 8699 3640 8703
      3643 8707 3659 8694
TIME...MOT...LOC 2212Z 297DEG 32KT 3646 8691

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 4:42 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CST Thu Feb 6 2025

TNZ008-009-028>030-062315-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
442 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH...CENTRAL
SUMNER...NORTHEASTERN WILSON...SOUTHWESTERN MACON AND TROUSDALE
COUNTIES THROUGH 515 PM CST...

At 440 PM CST, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Tuckers Crossroads,
Cottontown, Bethpage, Dixon Springs, Bledsoe Creek State Park, and
Dickerson Chapel Recreation Area.

This includes Interstate 40 between mile markers 244 and 248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 8663 3653 8655 3647 8599 3616 8612
TIME...MOT...LOC 2240Z 286DEG 40KT 3642 8646

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 5:12 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CST Thu Feb 6 2025

TNZ008-009-028>030-062345-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
512 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
THROUGH 545 PM CST...

At 511 PM CST, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carthage, Hartsville, South Carthage, Pleasant Shade, Dickerson
Chapel Recreation Area, and Dixon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 8582 3642 8582 3620 8588 3633 8636
      3651 8627
TIME...MOT...LOC 2311Z 277DEG 29KT 3640 8617

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Baggett

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:34 PM CSTSpecial Weather StatementOHXStewart26 min
Feb 6, 3:12 PM CSTSpecial Weather StatementOHXMontgomery33 min
Feb 6, 3:42 PM CSTSpecial Weather StatementOHXRobertson33 min
Feb 6, 4:13 PM CSTSpecial Weather StatementOHXRobertson32 min
Feb 6, 4:42 PM CSTSpecial Weather StatementOHXSumner, Trousdale33 min
Feb 6, 5:07 PM CSTAreal Flood AdvisoryOHXRobertson, Sumner3 hr
Feb 6, 5:12 PM CSTSpecial Weather StatementOHXSmith, Trousdale33 min
Feb 6, 5:36 PM CSTAreal Flood AdvisoryOHXJackson, Macon, Smith, Sumner, Trousdale3 hr
Feb 6, 5:45 PM CSTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith45 min

Nearby

Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.